Alert archive / Utah / Special Weather Statements in 2019
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Apr 21, 2019, 2:21 PM MDT for Utah County, Utah. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2019, 2:21 PM MDT (20:21 UTC)
- Expired
- Apr 21, 2019, 3:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Salt Lake City, UT
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 131 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
204
WWUS85 KSLC 212021
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
221 PM MDT SUN APR 21 2019
UTZ004-008-212115-
Wasatch Mountains South of I-80 UT-Southern Wasatch Front UT-
221 PM MDT SUN APR 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UTAH COUNTY UNTIL
315 PM MDT...
At 219 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near West Mountain, or near Payson...moving north
at 10 mph.
Dime size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Provo, Orem, Lehi, Pleasant Grove, Springville, American Fork,
Lindon, Vineyard, Palmyra, Benjamin, Lake Shore, West Mountain,
Saratoga Springs, Cedar Hills, Genola and Mt Timpanogos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm is capable of producing a significant amount of hail. Hail
may accumulate on area roads resulting in dangerous travel
conditions.
&&
LAT...LON 4001 11180 4006 11193 4037 11190 4043 11169
4028 11157
TIME...MOT...LOC 2019Z 197DEG 10KT 4008 11185
$$
ChurchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Apr 21, 9:11 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 21, 9:11 AM MDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 911 AM MDT Sun Apr 21 2019 .SYNOPSIS... A mild storm system will cross the region through Monday. High pressure will follow, bringing a drying and warming trend for the middle portion of the week. && .DISCUSSION... Mid-level circulation closes off today near Wendover, with the 700mb circulation shifting from near Delta northeast toward Salt Lake through sunset. As a result the cold front will have crossed all of the area with exception to southern and eastern Utah by late afternoon. There will be a discontinuity of temperatures and RH on either side of this boundary. Winds may be noticeably gusty either side of the boundary. Weak to moderate destabilization takes place again this afternoon with diurnal heating contrasting the relative cool air aloft. The result of the increasing instability, and lift due to waves rotating around the deepening storm system overhead, will contribute to widespread showers and scattered thunderstorms. Would not be surprised to see cold air funnels today, especially near the 700mb circulation where shear and lift are maximized. The threat of locally gusty winds due to dry microbursts remains in the warm sector across southern and eastern Utah this afternoon. As the circulation deepens, enhanced precipitation is expected across northeast Utah and southwest Wyoming this afternoon and tonight. Accumulating snowfall is expected for most locations above 9500 feet. && .PREVIOUS DISCUSSION... A rather broad upper trough with a couple of embedded shortwave features is slowly making its way across the Great Basin early this morning. This feature will continue on a slow southward trajectory today through tonight and into Monday, as it slowly evolves into a closed low. One embedded wave rotating around the mean trough axis is currently lifting through northeast Nevada and west central Utah, and continues to fuel showers across central and northern Utah at the present time. These are expected to expand in areal coverage across northern Utah this morning and linger into the afternoon hours, while west central and southwest Utah will see the greatest chance for precipitation late morning through afternoon. As cooler air slowly spreads into the area snow levels are expected to eventually fall to near 8000 feet across the north by late today with minor snow accumulation above this level. With the precipitation, cloud cover, and cooler temperatures aloft, max temperatures will cool to near or slightly below normal today. The upper low is expected to dig into the Desert Southwest Monday. Lingering moisture coupled with an associated inverted trough axis will continue to bring showers to the area, with the greatest chance across the higher terrain from the Uintas southward through central and southwest Utah. Ridging in the wake of this low will begin to build across northern Utah during the afternoon and evening hours Monday resulting in a downward trend in shower activity. By Tuesday this ridge axis is expected to have build eastward and reside across the forecast area. Dry and stable conditions will accompany this ridge, with only isolated convection possible across the higher terrain of southern Utah. The ridge is expected to build/expand Wednesday resulting in a warming trend, with max temperatures returning to the 70s across most valley locations (80s across lower elevations of southern Utah). The upper ridge across the western CONUS looks to be strong enough to force shortwave energy cresting the ridge to remain focused across the northern Rockies Wednesday night through Thursday. The same differences between the deterministic GFS and ECMWF remain for Thursday night/Friday. The ECMWF continues to lower heights in response to the shortwaves racing east across the northern Rockies and northern Great Basin. The GFS in contrast maintains the amplitude of the upper ridge as it shifts east to a position along the spine of the Rockies by Friday. The differences in sensible weather between the two solutions are considerable, with the ECMWF running significant cooler and somewhat wet for northern Utah, while the GFS is warm with the potential for convection across mainly west- central through northern Utah. At this point would consider an hybrid of the two solutions with a lower amplitude ridge across the region in response to the shortwaves moving through the northern Rockies late in the week. These passing shortwaves will likely push a baroclinic zone into northern Utah where it will stall and become the focus for any precip heading into the weekend. Temperatures across the far north will likely cool to reading close to seasonal norms, with the remainder of the state holding on to above normal temps at the end of the extended forecast period. && .AVIATION... VFR conditions are expected at the SLC terminal through 20Z, with a 30% chance of remaining in place through 21-22Z. Then periods of rain with MVFR conditions expected through 01-02Z. Winds should remain from the Northwest at relatively light speeds except occasional gusts over 10 kts between 20Z and 02Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...10/Seaman/Conger AVIATION...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 21, 8:07 AM MDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 807 AM MDT Sun Apr 21 2019 UTZ001>016-019>021-517-518-WYZ021-221300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 807 AM MDT Sun Apr 21 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight With temperatures warming, mid and high elevation snowmelt will continue. This will lead to streams and rivers running high, fast and cold across the region through the remainder of the Spring. Monitor children and pets closely near these waterways. Accumulating snow is expected in the mountains through Monday, especially above 9000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Apr 21, 1:36 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 136 PM MDT SUN APR 21 2019 UTZ002-003-007-008-212015- Wasatch Mountains South of I-80 UT-Wasatch Mountains I-80 North UT- Northern Wasatch Front UT-Salt Lake and Tooele Valleys UT- 136 PM MDT SUN APR 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALT LAKE AND SOUTHEASTERN DAVIS COUNTIES UNTIL 215 PM MDT... At 135 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Salt Lake City...moving northeast at 35 mph. Half inch hail will be possible. Locations impacted include... Salt Lake City, West Valley City, Murray, Bountiful, South Salt Lake, North Salt Lake, Woods Cross, West Bountiful, Millcreek, Canyon Rim, East Millcreek, Cottonwood West, Sugarhouse and University Of Utah. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4066 11186 4076 11207 4092 11199 4080 11170 TIME...MOT...LOC 1935Z 240DEG 49KT 4080 11176 MS
Local storm report, Apr 21, 1:41 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
141 PM MDT SUN APR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL 4 SSE SALT LAKE CITY 40.73N 111.83W
04/21/2019 E0.75 INCH SALT LAKE UT NWS EMPLOYEE
&&
CDEWEYLocal storm report, Apr 21, 1:44 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
144 PM MDT SUN APR 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL 3 N MURRAY 40.70N 111.89W
04/21/2019 E0.50 INCH SALT LAKE UT NWS EMPLOYEE
&&
CDEWEYSpecial weather statement, Apr 21, 2:00 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 200 PM MDT SUN APR 21 2019 UTZ002-003-007-212045- Wasatch Mountains I-80 North UT-Northern Wasatch Front UT- Salt Lake and Tooele Valleys UT- 200 PM MDT SUN APR 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SALT LAKE... SOUTHEASTERN DAVIS AND SOUTHWESTERN MORGAN COUNTIES UNTIL 245 PM MDT... At 159 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Bountiful...moving northeast at 25 mph. Half inch hail will be possible. Locations impacted include... Salt Lake City, Layton, Bountiful, Farmington, Kaysville, North Salt Lake, Centerville, Woods Cross, West Bountiful and Fruit Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4081 11185 4084 11200 4106 11199 4096 11172 TIME...MOT...LOC 1959Z 219DEG 22KT 4087 11185 MS
Special weather statement, Apr 21, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
221 PM MDT SUN APR 21 2019
UTZ004-008-212115-
Wasatch Mountains South of I-80 UT-Southern Wasatch Front UT-
221 PM MDT SUN APR 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UTAH COUNTY UNTIL
315 PM MDT...
At 219 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near West Mountain, or near Payson...moving north
at 10 mph.
Dime size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Provo, Orem, Lehi, Pleasant Grove, Springville, American Fork,
Lindon, Vineyard, Palmyra, Benjamin, Lake Shore, West Mountain,
Saratoga Springs, Cedar Hills, Genola and Mt Timpanogos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm is capable of producing a significant amount of hail. Hail
may accumulate on area roads resulting in dangerous travel
conditions.
&&
LAT...LON 4001 11180 4006 11193 4037 11190 4043 11169
4028 11157
TIME...MOT...LOC 2019Z 197DEG 10KT 4008 11185
ChurchThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 6:25 PM MDT | Special Weather Statement | SLC | Davis | 35 min |
| Apr 20, 7:00 PM MDT | Special Weather Statement | SLC | Weber | 45 min |
| Apr 20, 7:43 PM MDT | Special Weather Statement | SLC | Cache | 47 min |
| Apr 21, 1:36 PM MDT | Special Weather Statement | SLC | Salt Lake | 39 min |
| Apr 21, 2:00 PM MDT | Special Weather Statement | SLC | Morgan | 45 min |
| Apr 21, 5:05 PM MDT | Special Weather Statement | SLC | Uinta | 55 min |
Nearby
Special Weather Statements in Utah, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.